Alert archive / Florida / Tornado Warnings in 2003
Tornado Warning 15, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jul 24, 2003, 3:06 PM EDT for Duval County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2003, 3:06 PM EDT (19:06 UTC)
- Expired
- Jul 24, 2003, 3:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3221 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 241906 TORJAX FLC031-241930- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 PM EDT THU JUL 24 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 330 PM EDT * AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OEAST OF UNF NEAR BEACH AND SAN PABLO... MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 330 PM EDT... UNF AND SAN PABLO... JACKSONVILLE BEACH... NEPTUNE BEACH... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. LAT...LON 3030 8165 3018 8150 3042 8118 3058 8136 $$ WELSH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jul 24, 2:45 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 24, 2:45 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT THU JUL 24 2003 BUSY AFTERNOON SO WILL BE QUICK. LAST DAY OF DEEP SOUTHWESTERLY FLOW COMING TO A CLOSE WITH PLENTY OF CONVECTION ONGOING. NEXT WX PROBLEM WILL BE NORTHERN EXTENT OF TROPICAL WAVE MOVING ACROSS SOUTH FLORIDA. PREFER AVN HANDLING OF WAVE WITH MOISTURE LIFTING ACROSS SOUTHERN HALF OF CWA ON FRIDAY. THUS WILL CONTINUE WITH GOOD CHANCE POPS SOUTH TO SCATTERED NORTH. DEEP EAST TO SOUTHEAST FLOW FOR SATURDAY AND SUNDAY AS RIDGE AXIS SHIFTS TO THE NORTH. 30-40 POPS LOOK GOOD FOR THESE DAYS. BY MONDAY RIDGE AXIS BEGINS TO SHIFT SOUTH AGAIN AS PERSISTENT EAST COAST TROUGH BUILDS BACK IN. SOUTHWESTERLY FLOW TO COMMENCE BY TUESDAY. WILL NOT MAKE SIGNIFICANT CHANGES TO EXTENDED AS SCATTERED POPS STILL LOOK GOOD. MARINE...NO HEADLINES EXPECTED THROUGH NEXT SEVERAL DAYS AS SOUTH/SOUTHEAST FLOW DEVELOPS. FIRE WX...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 71 90 72 91 / 30 40 20 30 SSI 74 85 75 85 / 40 40 20 30 JAX 73 88 74 89 / 40 50 30 30 SGJ 75 85 75 85 / 40 50 30 30 GNV 72 89 73 91 / 40 50 30 40 OCF 72 89 73 90 / 40 50 30 40 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CAMP/SHASHY
Hazardous weather outlook, Jul 24, 12:10 PM EDT, 2 hours 56 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-242300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EDT THU JUL 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA THIS AFTERNOON...SPREADING FROM WEST TO EAST. THESE STORMS WILL LIKELY PRODUCE STRONG GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING... AND LOCALLY VERY HEAVY RAINFALL. MOVEMENT OF THE STORMS WILL BE TO THE NORTHEAST AT AROUND 20 MPH. PORTIONS OF SOUTHEAST GEORGIA HAVE RECEIVED MORE THAN 3 INCHES OF RAIN DURING THE PAST 24 TO 36 HOURS. WITH THE GROUND SATURATED...ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE...NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR LOCAL AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
In the hours before
Special weather statement, Jul 24, 2:07 PM EDT, 59 minutes before
FLZ040-241830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 207 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR XXX COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL XXX... AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF LOWELL...OR ABOUT 7 MILES NORTH OF OCALA...MOVING EAST AT 15 TO 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA ...LOWELL...ANTHONY...SPARR...CITRA...HOG VALLEY AND FORT MCCOY THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Jul 24, 2:07 PM EDT, 59 minutes before
FLZ040-241830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 207 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 230 PM... AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF LOWELL...OR ABOUT 7 MILES NORTH OF OCALA...MOVING EAST AT 15 TO 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA ...LOWELL...ANTHONY...SPARR...CITRA...HOG VALLEY AND FORT MCCOY THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Jul 24, 2:13 PM EDT, 53 minutes before
GAZ166-241845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 213 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 245 PM... AT 213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF HIGH POINT...OR ABOUT 3 MILES NORTH OF KINGS BAY BASE...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HIGH POINT THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Jul 24, 2:56 PM EDT, 10 minutes before
FLZ032-033-241945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 256 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST JOHNS AND CLAY COUNTIES FOR STRONG THUNDERSTORM WINDS AND POSSIBLY SMALL HAIL VALID UNTIL 345 PM... AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES EAST OF GREEN COVE SPRINGS...OR ABOUT 7 MILES SOUTH OF FRUIT COVE...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SWITZERLAND...PICOLATA...GREEN COVE SPRINGS...FRUIT COVE... DURBIN...SOUTH PONTE VEDRA BEACH...GUANA RIVER STATE PARK AND SAWGRASS THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Local storm report, Jul 24, 3:04 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
304 PM EDT THU JUL 24 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM 4 E YULEE FL WIND DAMAGE
07/24/03 NASSAU POWER LINES DOWN ACROSS
A1A AND BLACKROCK RD.
REPORTED BY EMERGENCY
MANAGEMENT
0255 PM JACKSONVILLE SOUTHSIDE FL 1.00 INCH HAIL
07/24/03 DUVAL KERNAN RD. REPORTED
BY GENERAL PUBLIC
SANDRIKLocal storm report, Jul 24, 3:04 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
304 PM EDT THU JUL 24 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM 4 E YULEE FL WIND DAMAGE
07/24/03 NASSAU LARGE TREE DOWN
ACROSS POWER LINES
A1A AND BLACKROCK RD.
REPORTED BY EMERGENCY
MANAGEMENT
0255 PM JACKSONVILLE SOUTHSIDE FL 1.00 INCH HAIL
07/24/03 DUVAL KERNAN RD. REPORTED
BY GENERAL PUBLIC
SANDRIKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:21 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 24 min |
| Jul 24, 1:31 PM EDT | Severe Thunderstorm Warning | JAX | Bradford | 29 min |
| Jul 24, 2:22 PM EDT | Special Marine Warning | JAX | 113 min | |
| Jul 24, 2:30 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 45 min |
| Jul 24, 2:46 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 44 min |
| Jul 24, 3:47 PM EDT | Special Marine Warning | JAX | 28 min | |
| Jul 24, 3:55 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 35 min |
| Jul 24, 4:47 PM EDT | Special Marine Warning | JAX | 73 min |
Nearby
Tornado Warnings in Florida, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.